+ Reply to Thread
Page 1 of 3 123 LastLast
Results 1 to 10 of 28
  1. #1
    Join Date
    Oct 2012
    Posts
    1,186
    Thanks
    330
    Thanked
    223
    Reviews
    0
    Achievements:Topaz Star - 500 posts

    Default Anti depressant medication...

    I have just been prescribed ad's. Took my first dose last night which was half a tablet before bed (took it at 9.30pm). Hubby said I was asleep within 10mins and in a heavy sleep as he couldn't move me, said I was a dead weight.
    I slept solid, did not hear kids wake at 6am. Hubby woke me at 7am but I don't remember. I got myself up at 8am. Disorientated, dizzy and nausious.
    I feel like a zombie. I sit and state all day. My reflexes are slow. My body wants toove but mind just wants to state into space.
    Wtf. These drugs are horrible!
    i have 2 young kids. I can't cope with this even for another day! The dr said symptoms will wear off after a free weeks on the drug. Wtf! I can't be like this with my kids.

    any advice or experience with anti depressants would be appreciated. Thanks.

  2. #2
    Join Date
    Jan 2012
    Posts
    1,869
    Thanks
    879
    Thanked
    1,201
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hi LMM!
    I'm sorry to hear the side effects are taking their toll. Your GP is correct about the side effects reducing over a period of time. If you can get some extra support in the first few weeks then this may help you get through this period. I'm wondering how the doctor chose which AD's to prescribe and what mg you are taking? Usually people take a small dose and then up them gradually if need be. There is also a pharmacogenic blood test that some psychiatrists will get you to do to work out which meds will likely be the best for you. Is there anything that would work for you to reduce the nausea that you've used in pregnancy? How long before bed did you take the tab? Could you take it earlier or later and see if this helps?

  3. #3
    Join Date
    Oct 2012
    Posts
    1,186
    Thanks
    330
    Thanked
    223
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hi there I did get blood tests done for the medication. I have no support avail. Hubby works. Family don't live near by. No friends.
    Ive never experienced pregnancy nausea, I've never felt like this ever before. I didn't get told it gets worse before it gets better. I can't function. I fell asleep for half hour while my kids were AWAKE.
    This is dangerous.
    i feel worse than ever. I've been crying all day. I don't usually cry.
    I am taking avanza 30mg but dr told me to take 1/2 a tablet untill check up next week. So I'm having 15mg. I took it at 9.30 when I went to bed, as perscribed. I fell asleep instantly and it still hasn't worn off. I feel like I've been given a tranquilzer.

  4. #4
    Join Date
    Feb 2014
    Posts
    252
    Thanks
    20
    Thanked
    127
    Reviews
    0
    Not all medication suit all people. I tried a number of different types before finding one that suited. I found the first prescription I was given made things far worse. Talk to your gp if possible about changing. And yes, it does take a week or two for it all to settle in.

  5. The Following User Says Thank You to Legeyt For This Useful Post:

    bhjules  (15-03-2014)

  6. #5
    Join Date
    Jan 2012
    Posts
    1,869
    Thanks
    879
    Thanked
    1,201
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I agree that falling asleep whilst your children are awake (depending on their age but I assume they are little) is dangerous. I would be giving the doctor a call today. He/she may recommend you reduce the 15mgs. Obviously speak to your doctor before doing anything else but certainly do something. Unattended littlies is a huge concern. Let us know how you go. You may also like to read the information booklet included in your med packet. There should be some good info on side effects etc.

  7. #6
    Join Date
    Mar 2013
    Posts
    718
    Thanks
    1,642
    Thanked
    378
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hey Little Miss Muffit. I've had my fair share of side effects when starting on new AD's and it isn't fun at all!
    The symptoms you described is how I feel every time I go on them or change AD's. There is nothing worse than feeling tired, dizzy, and queasy all day. Thankfully it only lasts about a week. I've just had a horrible 2 weeks weaning off my AD's to try new ones, same symptoms but I also get the shakes, not looking forward to it. The symptoms will subside and you'll start to feel better.
    It's so hard with kids *hug* just take it easy if you can.

  8. #7
    Join Date
    Oct 2012
    Posts
    1,186
    Thanks
    330
    Thanked
    223
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Thankyou I don't think I can put up with it for another day, let alone a week. My kids are 3yrs and 1yr old. I can't be like this.
    i am interested in alternative therapies. That may be what I try next

  9. #8
    Join Date
    Oct 2012
    Posts
    1,186
    Thanks
    330
    Thanked
    223
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I was also told the medication may cause weight gain. Which is not an issue for me as I am quite underweight. However, this is not the way I would like to gain any weight. I am naturally slim with a fast metabolism. I would rather gain weight through building lean muscle and through being active. NOT by falling asleep all day and being in such a catatonic state I can't even move to referee my kids arguing.

  10. #9
    Join Date
    Jan 2014
    Location
    Mildura
    Posts
    1,565
    Thanks
    486
    Thanked
    395
    Reviews
    1
    Achievements:Topaz Star - 500 posts
    Awards:
    100 Posts in a week
    I'm on Effexor only side effect I get from it is if I miss it for one day even just a few hours I get dizzy and start vomiting then have to sleep for hours although last time I missed a day was when DD was 3 months and she's now 3 years I came off it when she was 7 months and back on it now for pnd with DS 7 weeks.


    Love DD and DS with all my heart and more x

  11. #10
    Join Date
    Apr 2013
    Posts
    19
    Thanks
    0
    Thanked
    1
    Reviews
    0
    I was on an AD years ago and remember how horrible the first few weeks were! I was so freaked out i called the pharmacist (couldnt get my GP on the phone) and asked her if it was normal that i felt so spaced out and she told me that any drug that targets the brain will have that effect. Anyway, i rode it out and i'm not sure if that spaced out feeling just became my new 'norm' or if after a couple of weeks it just went away. I do remember i was always tired in the afternoons even after a year of being on it. Fast forward to now, i havent been on an AD for close to four years now and following the birth of my first child i just got a new script (not doing well). I had a long discussion with my GP about not wanting to go through that crazy few weeks of adjustment at the beginning so he prescribed Lexapro instead of Zoloft which is what i was on before. Apparently Lexapro kicks in to full effect within a week so no long period of getting it into your system to start working, Zoloft takes up to 3 weeks. Of course you shoukd go back to your doc and tell them whats up and what you're going through to change things up if need be. Just sharing my experience by way of support, what i've been prescribed may not be suitable for you. I have been putting off starting my new script because i feared being in your boat with a little one to look after! Not fun! *hugs*


 

Similar Threads

  1. Anti psychotic medication
    By Ffrenchknickers in forum General Chat
    Replies: 4
    Last Post: 25-08-2013, 11:22
  2. Anti anxiety medication in children.
    By our4boys in forum General Child Health Issues
    Replies: 0
    Last Post: 09-07-2013, 13:33
  3. Safe anti depressant ? question extreme anxiety/ panic attacks, stress
    By 2gemini2009 in forum Support After Medically Necessary Termination
    Replies: 2
    Last Post: 21-06-2013, 20:32

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
free weekly newsletters | sign up now!
who are these people who write great posts? meet our hubbub authors!
Learn how you can contribute to the hubbub!

reviews
learn how you can become a reviewer!

competitions

forum - chatting now
christmas gift guidesee all Red Stocking
Tambo Teddies
Visit our online store and select your individually handmade natural sheepskin teddy bear. Our soft and loveable bears come in a range of styles and colours. Created in Outback Queensland each bear is unique individual. 100% Australian made!
sales & new stuffsee all
Bub Hub Sales Listing
HAVING A SALE? Let parents know about it with a Bub Hub Sales listing. Listings are featured on our well trafficked Sales Page + selected randomly to appear on EVERY page
featured supporter
Heinz Baby Basics
Our BPA Free range offers you a choice for every stage of your baby’s feeding development. You’ll love our brilliant colours, inspired designs and innovative features. Heinz Baby Basics caters for your baby’s needs!
gotcha
X

Pregnant for the first-time?

Not sure where to start? We can help!

Our Insider Programs for pregnancy first-timers will lead you step-by-step through the 14 Pregnancy Must Dos!